# SDR CA121115009

- Difficulty date: November 13, 2012
- Submitted: September 14, 2015
- Operation: General aviation
- Make and model: Luscom 8F
- Engine: Cont O200A
- System (JASC): 8530 · Reciprocating Engine Cylinder Section
- Part: Cylinder
- Part number: AEC65314ST61
- Condition: Cracked
- Location: Engine
- Stage of operation: TX
- How discovered: C
- Nature of condition: R, L
- Precautionary procedure: O

## Discrepancy

(CAN) WHEN TEST RUNNING THE ENGINE AFTER O/H WITH NEW CYLINDERS.  THE CYLINDER HEAD TEMPORARY DROPPED ON NR 3 CYLINDER AND THE ENGINE BEGAN RUNNING ROUGH.  THE CYLINDER FAILED A COMPRESSION TEST AND WAS REMOVED.   WHAT SEEMS TO BE A CRACK APPEARED BETWEEN THE INTAKE AND EXHAUST VALVE SEATS WITH A VERY SMALL AMOUNT OF ALUMINUM CHIPPED FROM THE EDGE OF THE CRACK.  NO SIGN OF THE MISSING ALUMINUM WAS FOUND, IT IS BELIEVED IT WENT OUT THE EXHAUST.  THE CYLINDER WAS REPLACED AND ANOTHER TEST RUN WAS PERFORMED.  THE CYLINDER TEMP ON NR 4 CYLINDER DROPPED AND THE RUN WAS ABORTED. ALL 4 CYLINDERS WERE REMOVED AND INSPECTED.  SIGNS OF METAL TRANSFER FROM THE INTAKE VALVE GUIDES TO THE INTAKE VALVE STEMS WERE FOUND ON ALL 5 CYLINDERS CAUSING VALVE STICKING. NO ISSUES WERE FOUND WITH THE OIL DELIVERY SYSTEM TO THE VALVE GUIDES. DIFFERENT MFG CYLINDERS WERE INSTALLED ON THE ENGINE AND THE TEST RUN WAS COMPLETED WITH NO OTHER ISSUES. THE CYLINDERS WERE RETURNED TO MFG FOR EVALUATION.  CYLINDER S/N`S FROM MFG 8130 FORMS, W/O 126102, SN 84091-13 AND SN 88066-01. W/O 123548, SN 85852-23, 85886-21 AND 85886-23.
